Hail, Nueces
- When
- April 22, 12:12 PM CST
- Where
- Nueces County, 0.85 mi NNE of Robstown
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 27.792, -97.666
Quarter sized hail occurred in Robstown.
Several supercells developed and tracked east-southeast along a nearly stationary front stretching from the Hill Country to South Texas into the central Gulf of Mexico. These storms contained very large hail, up to tennis ball size near Austwell, and very strong winds greater than 60 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
Several supercells developed and tracked east-southeast along a nearly stationary front stretching from the Hill Country to South Texas into the central Gulf of Mexico. These storms contained very large hail, up to tennis ball size near Austwell, and very strong winds greater than 60 mph. Wind damage and flash flooding occurred with these severe thunderstorms also.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 22, 11:41 AM CST, 31 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1241 PM CDT WED APR 22 2015 .DISCUSSION...TORNADO WATCH 94 COVERING MUCH OF SOUTH TEXAS AND THE ADJACENT COASTAL WATERS THROUGH 5 PM. THIS INCLUDES ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM WELLS...KLEBERG...LIVE OAK...MCMULLEN...NUECSES...REFUGIO...SAN PATRICIO...AND VICTORIA COUNTIES...AND THE BAYS AND NEARSHORE WATERS EXTENDING OUT 20 NAUTICAL MILES FROM BAFFIN BAY TO PORT OCONNOR. && .AVIATION...ISOLATED TO SCATTERED CONVECTION DEVELOPING TO IMPACT TAF SITES FROM CRP-ALI-VCT. SOME OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND GUSTY WINDS...AND FREQUENT LIGHTNING STRIKES. SHOULD SEE ACTIVITY WANE THROUGH THE EVENING WITH THE LOSS OF HEATING. MVFR CIGS TO REMAIN POSSIBLE IN AND AROUND STORMS...WITH CIGS EXPECTED TO BRIEFLY REACH VFR THIS EVENING BEFORE LOWERING ONCE AGAIN OVERNIGHT. LRD TO REMAIN SOCKED IN AT IFR...BUT CIGS SHOULD LIFT SLIGHTLY THROUGH THE EARLY EVENING YET REMAIN WITHIN MVFR. PATCHY FOG TO BE POSSIBLE IN THE MORNING...WITH ISOLATED SHOWERS POSSIBLE FOR CRP-ALI-VCT BY MID MORNING. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 83 73 89 74 86 / 40 10 20 30 20 VICTORIA 83 72 89 72 85 / 40 20 20 30 40 LAREDO 88 73 98 75 93 / 20 10 30 40 20 ALICE 86 73 91 74 90 / 40 10 20 40 20 ROCKPORT 81 73 84 75 80 / 40 20 10 30 30 COTULLA 85 71 93 72 89 / 30 10 30 50 40 KINGSVILLE 84 74 90 75 89 / 40 10 20 30 20 NAVY CORPUS 81 74 85 74 81 / 40 10 10 20 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && CB/85...AVIATION
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1143 AM CDT WED APR 22 2015 TXZ229>234-239>247-231645- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1143 AM CDT WED APR 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT THROUGH 5 PM CDT FOR ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM WELLS...KLEBERG...LIVE OAK...MCULLEN...NUECES...REFUGIO...SAN PATRICIO...VICTORIA COUNTIES. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THE SEVERE THUNDERSTORMS. AN ISOLATED TORNADO CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE IN THE FORECAST DAILY THURSDAY THROUGH SATURDAY...THEN AGAIN SUNDAY NIGHT INTO MONDAY. ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE THURSDAY AFTERNOON INTO THURSDAY NIGHT AND AGAIN ON FRIDAY. WITH THE AMOUNT OF INSTABILITY AND SHEAR EXPECTED ON BOTH THURSDAY AND FRIDAY...AN ISOLATED TORNADO COULD BE POSSIBLE ALSO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THROUGH THE AFTERNOON. GMZ230-235-250-255-270-275-231645- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 1143 AM CDT WED APR 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT THROUGH 5 PM CDT FOR THE MIDDLE TEXAS COASTAL BEND INCLUDING THE BAYS AND NEARSHORE WATERS EXTENDING OUT 20 NAUTICAL MILES FROM BAFFIN BAY TO PORT OCONNOR. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THE SEVERE THUNDERSTORMS. AN ISOLATED WATERSPOUT CAN NOT BE RULED OUT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE IN THE FORECAST DAILY THROUGH SATURDAY...THEN AGAIN SUNDAY NIGHT INTO MONDAY. ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED...AN ISOLATED STRONG TO SEVERE THUNDERSTORM WITH DAMAGING WINDS OR HAIL CANNOT BE RULED OUT...ESPECIALLY THURSDAY NIGHT AND FRIDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1050 AM CDT WED APR 22 2015 TXZ229-230-239-240-221630- MCMULLEN-DUVAL-WEBB-LA SALLE- 1050 AM CDT WED APR 22 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MCMULLEN...EAST CENTRAL WEBB...SOUTHEASTERN LA SALLE AND NORTHWESTERN DUVAL COUNTIES... AT 1049 AM CDT...A STRONG THUNDERSTORM WAS 12 MILES SOUTH OF FORT EWELL SITE...OR 21 MILES WEST OF FREER...MOVING NORTHEAST AT 40 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN MCMULLEN...NORTHWESTERN DUVAL...EAST CENTRAL WEBB AND SOUTHEASTERN LA SALLE COUNTIES. LAT...LON 2785 9903 2795 9912 2827 9879 2806 9859 TIME...MOT...LOC 1549Z 231DEG 36KT 2797 9896 CB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1114 AM CDT WED APR 22 2015 TXZ230-231-240-241-221645- MCMULLEN-DUVAL-JIM WELLS-LIVE OAK- 1114 AM CDT WED APR 22 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MCMULLEN... NORTHWESTERN JIM WELLS...SOUTHWESTERN LIVE OAK AND NORTHEASTERN DUVAL COUNTIES... AT 1114 AM CDT...A STRONG THUNDERSTORM WAS NEAR FREER...MOVING NORTHEAST AT 45 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FREER...MIDWAY...LOMA ALTA...CLEGG...RANCHO DE LA PARITA...SEVEN SISTERS AND ANNAROSE. LAT...LON 2774 9857 2800 9875 2829 9829 2801 9807 TIME...MOT...LOC 1614Z 241DEG 39KT 2793 9856 MB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1139 AM CDT WED APR 22 2015
TXZ241-243-244-221715-
NUECES-SAN PATRICIO-JIM WELLS-
1139 AM CDT WED APR 22 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NUECES...WESTERN
SAN PATRICIO AND NORTHEASTERN JIM WELLS COUNTIES...
AT 1139 AM CDT...A STRONG THUNDERSTORM WAS OVER ALFRED...OR 10 MILES
NORTHEAST OF ALICE...MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MATHIS...ODEM...ORANGE GROVE...LAKE CITY...SAN PATRICIO...EDROY...
BLUNTZER...ALFRED...SANDIA...WESTDALE...WEST SINTON...TECALOTE AND
PERNITAS POINT.
LAT...LON 2793 9815 2806 9792 2806 9788 2807 9790
2816 9773 2816 9772 2795 9757 2774 9802
TIME...MOT...LOC 1639Z 240DEG 39KT 2788 9797
MBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1237 PM CDT WED APR 22 2015
TXZ233-234-221800-
GOLIAD-VICTORIA-
1237 PM CDT WED APR 22 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN VICTORIA AND EASTERN
GOLIAD COUNTIES...
AT 1237 PM CDT...A STRONG THUNDERSTORM WAS OVER GOLIAD...MOVING
NORTHEAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
VICTORIA...GOLIAD...GUADALUPE...FANNIN...VICTORIA DETAR HOSPITAL
NORTH...COLETO CREEK PARK...OAK VILLAGE...NURSERY...DOWNTOWN
VICTORIA...VICTORIA RIVERSIDE PARK...SCHROEDER...ANDER...VICTORIA
COLLEGE...MISSION VALLEY AND SAXET LAKES.
LAT...LON 2871 9687 2851 9748 2873 9761 2888 9732
2888 9731 2887 9731 2887 9730 2893 9722
2899 9710
TIME...MOT...LOC 1737Z 245DEG 43KT 2866 9740
MBThe Corpus Christi radar (KCRP), 15 km away, was scanning. The volume nearest the first event began at 18:13 UTC.
8 flash flood, 7 hail, 7 thunderstorm wind. Local standard time, as filed.
Quarter sized hail occurred in Robstown.
Deep water crossed many roads within the city of Robstown.
NWS storm survey team concluded straight-line winds caused damage near the intersection of County Roads 38 and 81. Wind speeds were estimated to be near 70 mph. Some farm property was damaged by the winds.
NWS storm survey indicated straight-line winds caused damage along Farm to Market Road 665 around the intersection with Farm to Market Road 43. Wind speeds were estimated to be around 70 mph. Forty five power poles along with power lines were blown down. One home had part of its roof blown off by the winds.
Quarter sized hail occurred at the London Elementary School.
Golf ball sized hail occurred on Chapman Ranch Road before reaching Staples Street.
Water crossed the roadway along Lang Road near an elementary school. Many streets within Portland were flooded due to the heavy rainfall.
Water flooded the roadways in several parts of Corpus Christi. Flooding was reported near Leopard and Peabody, along the South Padre Island Drive frontage road, and near the intersection of Staples and Lipe Streets.
Flooding occurred through several intersections around the city of Ingleside. Flooding affected the intersections of Tiner Lane and Todd Circle, 1st Street and Honeysuckle Lane, and 6th Street between Avenue A and Alana Lane.
Water flowed into a building at Laguna Shores Roads and Highway 358 in Flour Bluff.
Public reported a few large trees were blown down in Flour Bluff.
Significant amount of water flooded Cotter Avenue in Port Aransas.
Nickel sized hail occurred at Bob Hall Pier.
Observer reported flash flooding on Bluntzer Road near Farm to Market Road 1961. Water running across the road was about 1 and a half feet deep.
Quarter sized hail occurred in Goliad.
Power lines were blown across the city of Goliad.
Flooding occurred at Goliad State Park with water into the mission church building.
Many large trees were snapped at Goliad State Park.
A metal garage was blown over. Large trees were blown down along with numerous power lines through much of the community of Austwell.
Wind blown golf ball sized hail caused damage to many windows in businesses and homes in Austwell.
Wind blown tennis ball sized hail destroyed windows and siding in Hopper's Landing.
NWS storm survey conducted along with the Emergency Manager and County Sheriff concluded straight line winds caused damage in the tiny fishing village of Hopper's Landing. A pavilion was blown into the bay. Very large trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573916, 574160, 573930, 573939, 573933, 573942, 573943, 573952, 574200, 574202, 574163, 574199, 574165, 574203, 574205, 574206, 574210, 574204, 574212, 574213, 574214, 574215.